Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 152, NWS Midland/Odessa, TX

May 28, 20124 counties in Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 28, 2012, 4:44 PM CDT for 4 counties in Texas. It was in force for 61 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2012, 4:44 PM CDT (21:44 UTC)
Expired
May 28, 2012, 5:45 PM CDT
In force
61 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Borden County, TX, Howard County, TX, Mitchell County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 116 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 4:58 PM CDTHAIL 1Gail, TXIN GAIL ON HIGHWAY 180. NICKEL INCREASING TO QUARTER.
May 28, 4:58 PM CDTHAIL 1Gail, TXIN GAIL ON HIGHWAY 180. NICKLE INCREASING TO QUARTER.
May 28, 5:00 PM CDTHAIL 1.75Gail, TX
May 28, 5:08 PM CDTHAIL 1.75Gail, TXHIGHWAY 180 AND FM 669 GOLF BALL SIZE HAIL WITH 60 TO 70 MPH GUSTS.
May 28, 5:41 PM CDTHAIL 1.755 Sw Vincent, TXNWS EMPLOYEE REPORTED GOLF BALL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 3:48 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1975 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WUUS54 KMAF 282144
SVRMAF
TXC033-227-335-415-282245-
/O.NEW.KMAF.SV.W.0152.120528T2144Z-120528T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
444 PM CDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOWARD COUNTY IN WEST TEXAS...
  NORTHWESTERN MITCHELL COUNTY IN WEST TEXAS...
  WESTERN SCURRY COUNTY IN WEST TEXAS...
  BORDEN COUNTY IN WEST TEXAS...

* UNTIL 545 PM CDT

* AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF GAIL...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  GAIL...
  ARAH...
  FLUVANNA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WEST TEXAS.

&&

LAT...LON 3238 10096 3239 10165 3269 10167 3297 10123
      3297 10105
TIME...MOT...LOC 2145Z 237DEG 23KT 3268 10149

$$
3 follow-up statements
383 
WWUS54 KMAF 282153
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
453 PM CDT MON MAY 28 2012

TXC033-227-335-415-282245-
/O.CON.KMAF.SV.W.0152.000000T0000Z-120528T2245Z/
HOWARD TX-MITCHELL TX-SCURRY TX-BORDEN TX-
453 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR BORDEN...WESTERN SCURRY...NORTHWESTERN MITCHELL AND NORTHERN
HOWARD COUNTIES...

AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GAIL...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... 
GAIL...AND FLUVANNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WEST TEXAS.

&&

LAT...LON 3238 10096 3239 10165 3269 10167 3297 10123
      3297 10105
TIME...MOT...LOC 2153Z 237DEG 23KT 3272 10144

$$
005 
WWUS54 KMAF 282159
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
459 PM CDT MON MAY 28 2012

TXC033-227-335-415-282245-
/O.CON.KMAF.SV.W.0152.000000T0000Z-120528T2245Z/
HOWARD TX-MITCHELL TX-SCURRY TX-BORDEN TX-
459 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR BORDEN...WESTERN SCURRY...NORTHWESTERN MITCHELL AND NORTHERN
HOWARD COUNTIES...

AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GAIL...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM 
INCLUDE...ARAH...GAIL AND FLUVANNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. IF YOU ARE 
IN THE PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE 
AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WEST TEXAS.

&&

LAT...LON 3238 10096 3239 10165 3269 10167 3297 10123
      3297 10105
TIME...MOT...LOC 2158Z 237DEG 23KT 3274 10141

$$
678 
WWUS54 KMAF 282206
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
506 PM CDT MON MAY 28 2012

TXC033-227-335-415-282245-
/O.CON.KMAF.SV.W.0152.000000T0000Z-120528T2245Z/
HOWARD TX-MITCHELL TX-SCURRY TX-BORDEN TX-
506 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR BORDEN...WESTERN SCURRY...NORTHWESTERN MITCHELL AND NORTHERN
HOWARD COUNTIES...

AT 501 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GAIL...MOVING
NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...ARAH AND
FLUVANNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WEST TEXAS.

&&

LAT...LON 3238 10096 3239 10165 3269 10167 3297 10123
      3297 10105
TIME...MOT...LOC 2206Z 237DEG 23KT 3277 10136

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:07 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 28, 2:07 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CDT MON MAY 28 2012

.DISCUSSION...
DRYLINE MAINTAINING A WWD POSITION TODAY FROM THE TX/NM LINE INVOF
HOB EXTENDING SWWD INTO THE LEE OF THE TRANS PECOS MTNS. STRONG
INSOLATION IS CONTRIBUTING TO SB INSTABILITY WHILE STEEP MID
LEVEL LR/S AUGMENT THE GENERAL CONVECTIVE ENVIRONMENT. NAM12 DOES
REFLECT LOW LEVEL CONVERGENCE N-S COINCIDENT WITH 50-55 DWPNTS...INVOF
OF WHERE MODERATE GROWTH CU IS OBSERVED TO THE W-NW FROM WFO MAF.
NOT HARDLY A CLOUD IN THIS MORNING AND IT VERY INTERESTING SEE
NAM12 TURN ON CONVECTION AS SEEN IN THE 3H RH FIELD (AKA LINDLEY
SIGNATURE). DISCRETE CELLS PECOS/TERRELL COUNTIES AND FAR ERN PB
BY 00Z. SUPERCELLS CERTAINLY FAVORED WITH CAPES OVER 2KJ/KG AND
STRONG DEEP LAYER SHEAR...VERY LARGE HAIL SEEMS LIKELY WITH
STORMS. ALTHOUGH STORMS MAY DEVELOP MID AFTERNOON DOESN/T LOOK
THEY WILL PERSIST TOO LONG IN MAF/S CWFA (THEY WILL FARTHER E
THOUGH). MODEST LLJ WILL HELP TO KEEP WINDS UP THROUGH MID EVENING
(NOT AS STRONG AS LAST FEW EVENINGS). STILL IT WILL BE A WARM
NIGHT ACRS THE PB WITH MSTR HOLDING IN. THEREAFTER THE HEAT IS
ON. WIDESPREAD 85H TEMPS OF 29-31C THRU WED...HIGHS U90S TO AROUND
105 MOST AREAS. FORTUNATELY A WELL DEFINED MID LEVEL TROF WILL
DROP SEWD THRU THE HIGH PLAINS LATE WED PUSHING A FRONT S. FRONT
ARRIVES IN PB THUR AM AND TEMPS WILL COOL OFF NOTICEABLY ABOUT 15
DEGREES. FRONT DOES LOOK TO BE DRY ACRS THE PB. HOWEVER DESPITE
MODELS BEING DRY WOULD NOT BE SURPRISED TO SEE TSTMS DEVELOP IN
THE TRANS PECOS MTNS WITH UPSLOPE WINDS/SFC MSTR/STEEP MID LEVEL
LR/S THUR PM. BY FRI NW COMPONENT BECOMES LESS SO...BUT MAYBE ENUF
OF COMPONENT FOR ISOLD POPS IN THE FAR NRN PARTS OF LEA COUNTY...TEMPS
CONTINUE TO WARM A FEW DEGREES. THERE ARE INDICATIONS OF A MINOR
SHRTWV TROF SAT PM THAT COULD YIELD SHRA/TSRA. STEERING FLOW IS
SEEMINGLY WEAK AND GFS HOLDS TROF NEARBY SUN/MON WITH QPF BEING
GENERATED. WILL WAIT FOR BETTER RUN TO RUN CONSISTENCY ON WEAK
FEATURE BEFORE INCLUDING POPS THAT FAR OUT.

&&

.FIRE WEATHER...
WIND SPEEDS ACROSS THE GUADALUPES HAVE GENERALLY REMAINED BELOW 20
MPH TODAY...WITH THE EXCEPTION OF BRIEF PERIODS OF SUSTAINED WINDS
ABOVE 20 MPH AT GUADALUPE PASS. WE EXPECT THESE WIND SPEEDS TO
CONTINUE THROUGH THE AFTERNOON EVENING HOURS. FOR TONIGHT...DRY AIR
WILL REMAIN INTACT...YIELDING ANOTHER NIGHT OF POOR RH RECOVERY.
THE FIRE DANGER STATEMENT FOR THE GUADALUPES WILL REMAIN INTACT
THROUGH TONIGHT.

ON TUESDAY...WESTERLY FLOW STRENGTHENS SLIGHTLY AS DRY AIR REMAINS
INTACT. WESTERLY WIND SPEEDS SHOULD BE ABLE TO INCREASE INTO THE
20-25 MPH RANGE ACROSS THE GUADALUPES. VERY DRY CONDITIONS WILL
CONTINUE AND WITH WELL ABOVE NORMAL TEMPERATURES...AFTERNOON RH/S
NEAR 5% ARE ANTICIPATED OVER THE GUADALUPES. WE HAVE UPGRADED THE
FIRE WEATHER WATCH TO A RED FLAG WARNING. WE DID OPT TO PUSH BACK
THE TIMING OF THE WARNING BY 2 HOURS. ELSEWHERE...DRY AIR WILL PUSH
WELL INTO THE PLAINS WITH MINIMUM RH/S BELOW 15% FOR ALL BUT THE
STOCKTON PLATEAU. DESPITE THE DRY AIR AND VERY WARM TEMPERATURES...
WIND SPEEDS ACROSS THE PLAINS WILL REMAIN BELOW 20 MPH.

THE FLOW ALOFT STRENGTHENS AGAIN ON WEDNESDAY AND WE EXPECT ANOTHER
DAY OF VERY DRY AIR AND WELL ABOVE NORMAL TEMPERATURES FOR ALL
AREAS. 20 FOOT WINDS WILL REMAIN STRONGEST ACROSS THE GUADALUPES...
SOUTHEAST NEW MEXICO PLAINS AND THE VAN HORN AND HIGHWAY 54
CORRIDOR. WE HAVE ISSUED A FIRE WEATHER WATCH FOR THESE AREAS AND
LATER SHIFTS MAY HAVE TO EXPAND THE WATCH TO INCLUDE PORTIONS OF THE
UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 69 101  67 103  /  20  10  10   0
BIG SPRING TX              72 100  73 101  /  30  10  10   0
CARLSBAD NM                64 104  68 105  /  10   0  10   0
DRYDEN TX                  74 100  76 101  /  20  10  10   0
FORT STOCKTON TX           71 102  71 104  /  30  10  10   0
GUADALUPE PASS TX          62  95  64  97  /  10   0   0   0
HOBBS NM                   64 100  66 101  /  10  10  10   0
MARFA TX                   60  94  66  96  /  20  10   0   0
MIDLAND INTL AIRPORT TX    71 101  72 102  /  20  10  10   0
ODESSA TX                  71 101  70 103  /  20  10  10   0
WINK TX                    69 104  69 106  /  20  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TO 10 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING FROM NOON TO 10 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...
     VAN HORN AND HIGHWAY 54 CORRIDOR.

&&
Hazardous weather outlook, May 28, 2:15 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
215 PM CDT MON MAY 28 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-291915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
215 PM CDT MON MAY 28 2012 /115 PM MDT MON MAY 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS GENERALLY
ALONG AND EAST OF A SEMINOLE TO MARFA LINE THIS AFTERNOON AND
TONIGHT. THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE THE
POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS.

NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE
GUADALUPE MOUNTAINS TODAY. A FIRE DANGER STATEMENT REMAINS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN THE GUADALUPE
MOUNTAINS ON TUESDAY AS DRY AIR...ABOVE NORMAL TEMPERATURES AND
INCREASING WEST WINDS ARE EXPECTED. A RED FLAG WARNING IS IN
EFFECT FROM NOON UNTIL 10 PM MDT.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON WEDNESDAY
AFTERNOON AND EVENING ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST
NEW MEXICO PLAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR. ANOTHER
DAY OF WELL ABOVE NORMAL TEMPERATURES...DRY AIR AND WEST WINDS
WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A FIRE
WEATHER WATCH FOR THE ABOVE AREAS IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR AREAS ALONG AND EAST OF A SEMINOLE TO
ALPINE LINE IS REQUESTED THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, May 28, 3:48 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
348 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             13 S MARATHON           30.02N 103.24W
05/28/2012  E1.00 INCH       BREWSTER           TX   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED QUARTER SIZE HAIL.

&&

KK
Special weather statement, May 28, 4:02 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
402 PM CDT MON MAY 28 2012

TXZ081-282130-
BIG BEND AREA-
402 PM CDT MON MAY 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL BREWSTER COUNTY UNTIL 430 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 25 MILES SOUTH OF MARATHON JUST
EAST OF HIGHWAY 385 IN OPEN COUNTRY OF CENTRAL BREWSTER COUNTY AT
402 PM CDT...MOVING SOUTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&
Special weather statement, May 28, 4:08 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
408 PM CDT MON MAY 28 2012

TXZ046-047-051-052-282130-
DAWSON-HOWARD-MARTIN-BORDEN-
408 PM CDT MON MAY 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN MARTIN...NORTHWESTERN HOWARD...SOUTHEASTERN DAWSON AND
SOUTHWESTERN BORDEN COUNTIES UNTIL 430 PM CDT...

STRONG THUNDERSTORMS WERE LOCATED BETWEEN LAMESA AND TARZAN AT 407
PM CDT...MOVING EAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WEST TEXAS.

&&
Local storm report, May 28, 4:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             14 S MARATHON           30.01N 103.24W
05/28/2012  M2.50 INCH       BREWSTER           TX   NWS EMPLOYEE

&&

GREGORY.MURDOCH
Special weather statement, May 28, 4:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
433 PM CDT MON MAY 28 2012

TXZ047-048-282215-
SCURRY-BORDEN-
433 PM CDT MON MAY 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING EASTERN BORDEN AND NORTHERN SCURRY COUNTIES UNTIL 515 PM
CDT...

AN INTENSIFYING THUNDERSTORM WAS LOCATED 7 MILES WEST OF ARAH AT 431
PM CDT...MOVING EAST AT 20 MPH.

IMPACTED LOCATIONS INCLUDE... ARAH... FLUVANNA... DERMOTT... U.S.
HIGHWAY 180 FROM MILE MARKER 330 TO 345.

THE MAIN THREATS ARE SMALL HAIL AND WIND GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WEST TEXAS.

&&
Special weather statement, May 28, 4:36 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
436 PM CDT MON MAY 28 2012

TXZ046-047-051-052-282200-
DAWSON-HOWARD-MARTIN-BORDEN-
436 PM CDT MON MAY 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHEASTERN MARTIN...NORTHWESTERN HOWARD...
SOUTHEASTERN DAWSON AND SOUTHERN BORDEN COUNTIES UNTIL 500 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 5 MILES WEST OF
VEALMOOR AT 436 PM CDT...MOVING NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WEST TEXAS.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:14 PM CDTTornado WarningMAFPecos, Terrell46 min
May 28, 5:11 AM CDTFire Weather WatchMAF10 hr
May 28, 3:02 PM CDTSevere Thunderstorm WarningMAFBrewster58 min
May 28, 3:16 PM CDTFire Weather WatchMAF24 hr
May 28, 3:16 PM CDTRed Flag WarningMAF32 hr
May 28, 4:33 PM CDTSevere Thunderstorm WarningMAFBrewster57 min
May 28, 5:26 PM CDTSevere Thunderstorm WarningMAFScurry64 min
May 28, 5:29 PM CDTSevere Thunderstorm WarningMAFBrewster46 min
May 28, 5:46 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry59 min
May 28, 5:47 PM CDTSevere Thunderstorm WarningMAFScurry58 min
May 28, 6:14 PM CDTAreal Flood AdvisoryMAFScurry3 hr
May 28, 6:44 PM CDTSevere Thunderstorm WarningMAFMitchell61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.